# SDR 2010FA0000750

- Difficulty date: June 25, 2010
- Submitted: July 20, 2010
- Operation: General aviation
- Aircraft: N3214H
- Make and model: Beech 58
- Aircraft serial: TH1731
- Aircraft time: 9,259 hours
- Engine: Cont IO550C
- Engine time: 1,209 hours
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Tube
- Part number: 6494061
- Condition: Chafed
- Location: Dipstick
- Part time: 1,209 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE OIL CHANGE, A PUDDLE OF OIL WAS OBSERVED IN BOTTOM OF COWLING. NO OIL SPILLED WHILE FILLING CRANKCASE & HAVING SEEN THIS PROBLEM SEVERAL TIMES, MECH IMMEDIATELY LOOKED AT DIPSTICK TUBE IN CHAFED AREA.  ALL PREVIOUS SITUATIONS, HOLE IS LOCATED AT FIRST INSIDE BEND BELOW FILLER OPENING. OEM SAYS THEY ARE NOT AWARE OF THE PROBLEM, MOST OF OUR IN-SERVICE ENGINES SHOW SOME SIGN OF CHAFING WHICH CAN BE OBSERVED BY LOOKING DOWN THE OIL FILL OPENING ON THE CRANKCASE SIDE OF TUBE. ONCE THE DIPSTICK IS IN PLACE, IT TENDS TO FILL THE CHAFED OPENING AND VERY LITTLE OIL CAN ESCAPE THROUGH THE HOLE.  OEM COULD RESOLVE THIS ISSUE BY USING A ROUND DIPSTICK OR BREAKING THE SHARP EDGE ON CURRENT PRODUCTION UNIT.
